MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-09
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An rma was not issued for return as the customer reported that the instrument was disposed; therefore, failure analysis cannot be performed.The logs show for product number: 480460-09, lot number: l87230615-0473, was installed on the system three times and fired three reloads (2 blue, followed by 1 white).On each install, the first clamp was successful, and the firings were each completed with no pauses for compression.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the msc logs.
 
Event or Problem Description
It was reported that after a da vinci-assisted right hemicolectomy, the patient experienced a staple line bleed.The surgeon stated their technique for the procedure has not changed.The surgeon said they perform an intracorporeal anastomosis using the sureform 60 stapler instrument.Then, two sureform 60 blue reloads are used to divide the bowel.A sureform 60 white reload is used for the side-to-side anastomosis.After the completion of the fire, the staple line is confirmed to be in good condition.The surgeon checks the entire abdomen for any bleeding; the patient is then closed, and the procedure was completed.Post-op day 1, the patient developed a major bleed; the patient's hemoglobin had dropped from 15 g/dl to 7g/dl and was experiencing bloody stools.The surgeon believed this was a result of a staple line leak from the side-to-side anastomosis.The patient was given a blood transfusion, requiring additional hospitalization for observation.The patient was later discharged home.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18308023
Report Number2955842-2023-21074
Device Sequence Number6717915
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)N/A
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-09
Device Catalogue Number48360W
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2023
Initial Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown